Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cholesterol/ Tryglicerides concern
Mar 29, 2004

First of all, thank you for your contribution to this forum. Your help is greatly appreciated. To begin, I've had a difficult time finding a cocktail over a 4 yr period due to a "fatty" liver with pre-existing liver enzymes and no evidence of hepatitis. An ulstrasound revealed benign "fatty" tumors to be the cause. After 6 cocktails, none of which have ever achieved "undetectable," I am and have been taking Kaletra, Sustiva(rechallenged), Epivir, and Zerit(rechallenged). My VL fluctuates between 300 and 5,000 and my T Cells vary from 470 -589, over an 18 month period. My latest labs revealed tryglicerides to be 1,100 and cholesterol to be 380. My ID Doc. suggests pravachol and colestid. Will this hurt my liver more? If not, will they even lower my lipids enough to be satisfactory? Should I opt for a new regimen again? Should I be looking at Fuzeon? Can these lipid lowering drugs lower the amount of antiretroviral medications in my bloodstream? I'm desperate. Please help me and continue to help others. Thank you for your time and all you do.

Response from Dr. Conway

Thanks for your kind comments about the site and our work.

Your question is a complex one. First, your high lipids (especially your triglycerides) are linked to the Kaletra. Changing that to something else (if this is possible) may well go a long way to addressing the problem. The lipid lowering drugs are unlikely to have any effect on your antiretroviral drug levels. If you have never been on Pravachol and Colestid, they have a good chance of working, and you will know over the first number of weeks if this is the case.

As far as Fuzeon goes, it would depend on what else you can use with it. If the viral load remains detectable on Fuzeon, resistance to it will, inevitably, develop. This brings us to the all important question of whether you should be changing your regimen. This depends, at this stage, on the resistance pattern. Based on this, I would see what the simplest option for you might be, with two specific things in mind:

1. Substituting the Kaletra for something else, if this option exists. 2. Making use of Fuzeon only if this is needed to construct a regimen that has a significant lieklihood of leading to complete virologic suppression.

Good luck...



Previous
Lypodistrophy my partner
Next
Ibuprofen and Viread

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement